New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

susie_sassafrass
Regular Member


Date Joined Jun 2010
Total Posts : 317
   Posted 7/2/2010 4:55 PM (GMT -7)   
I have noticed over the last four years that I am losing quite a bit of hair when I wash it, comb it, or brush it.  Is this a sign of myESLD or the prescription cocktail I take which includes prednisone, propranolol, zinc sulfate, furosemide, nexium, xifaxan, calcitonin-salmon, nitrofurantoin macro, spironolactone?  Anyone have the same problem?  Luckily, I have a lot of hair so it is not noticeable.  (no balding spots), but geez I am only 48.
 
Also, I used to dye my hair but now I am not sure I should with my liver diisease.  The grays are on the increase and have a different texture from my brown hair.  My hair colorist could not tell me if there was anything in the coloring that might be bad for some one with my medical history.
 
Susie
 
 

hep93
Elite Member


Date Joined Jul 2005
Total Posts : 12014
   Posted 7/2/2010 5:37 PM (GMT -7)   
Susie, everyone's hair starts thinning as they get older. Yes, even women. If you are losing hair in patches or a lot of hair, I would attribute it to all the meds you are taking, or one of them in particular (zinc is most likely.) And yes, you can color your hair. wink
hep93
Forum moderator - Hepatitis
 
"But that was yesterday, and I was a different person then."
Lewis Carroll, Alice in Wonderland


JP51
New Member


Date Joined Jun 2010
Total Posts : 9
   Posted 7/3/2010 4:10 AM (GMT -7)   
Hi Susie
 
I am new to the forum but was dx with AIH in December of last year. I have quite major hair loss too and was told it was due to the combination of pred and azathioprine. Sadly there isnt much we can do about it except have a good hair style to try to hide the bald spots (which I have got)  and use good quality shampoos and conditioners. I do still color the bits I have left too. Its bad enough not having much hair but to be grey as well would be too much haha. tongue
 
Life is Beautiful


shadowsghost
Regular Member


Date Joined Apr 2008
Total Posts : 489
   Posted 7/4/2010 10:17 AM (GMT -7)   
I say dont color it unless it is temp color....... the chemicals are absorbed. Wear some nice kercheifs and scarves there is many things to look and feel pretty with hair loss. .....
Adapt yourself to the life you have been given; and truly love the people with whom destiny has surrounded you.


hep93
Elite Member


Date Joined Jul 2005
Total Posts : 12014
   Posted 7/4/2010 10:23 PM (GMT -7)   
Actually, hair is dead except for the root. The hair color warnings advise not to rub it into the scalp. Time it is left on is 10 to 25 min., depending on the brand. Very, very little, if any, is going to be absorbed into the body. Temporary color just doesn't have the bleach/developer in it.

Hugs,
Connie
hep93
Forum moderator - Hepatitis
 
"But that was yesterday, and I was a different person then."
Lewis Carroll, Alice in Wonderland


tibby2
Regular Member


Date Joined Mar 2010
Total Posts : 20
   Posted 7/6/2010 1:09 AM (GMT -7)   
Hi
I used to be a hairdresser.
Colouring your hair won't cause any problems as long as you don't rub it into your scalp as "hep93" said. The meds anyone takes can occasionally effect the colour out come slightly i.e. it may be a little darker or lighter than it would have been before the meds. If you were to perm your hair, quite often the curl doesn't take as well in some patches.
My hair is to my waist but only half as thick as it was 18 months ago, also I have some short patches due to regrowth following alopecia last year - I still use permanent hair colour and I'm taking quite a reasonable concoction of meds. Hope this helps.

hep93
Elite Member


Date Joined Jul 2005
Total Posts : 12014
   Posted 7/6/2010 8:27 AM (GMT -7)   
Thanks for your input, Tibby!
hep93
Forum moderator - Hepatitis
 
"But that was yesterday, and I was a different person then."
Lewis Carroll, Alice in Wonderland


allie2631
Regular Member


Date Joined Mar 2008
Total Posts : 313
   Posted 7/23/2010 3:14 PM (GMT -7)   
My mum has esld and her hair is very thin now above her ears.

One wee thing to think about it, If colouring your hair makes you feel so much better, then do it. It will lift your spirits and make you feel a bit better and that is half the battle when you have other health worries. especially when you have checked that it is not particularly bad for you. semi permanents really condition you hair, making it feel softer and more managable. sometimes with some people if you help yourself feel better on the outside then it can help you battle what goes on inside.

I work as a beauty therapist, it is my job to make people feel good about themselves........
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 11:19 AM (GMT -7)
There are a total of 2,731,693 posts in 300,951 threads.
View Active Threads


Who's Online
This forum has 151123 registered members. Please welcome our newest member, Joyce Apuzzo.
361 Guest(s), 9 Registered Member(s) are currently online.  Details
JayMot, tickbite666, HangInThere, mtm3461, panicgirly, ChickenArise, Tim Tam, straydog, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer